Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
194 Doctors are Online

Have redness on leg with swollen ankle. What is causing this? Is this curable?

User rating for this question
Very Good
Answered by

Dermatologist
Practicing since : 2010
Answered : 5906 Questions
Question
I HAVE REDNESS AND HARDENING OF SKIN ON BOTH LEGS FROM TOP OF ANKLE TO MID CALF. SOME SWELLING OF BOTH ANKLES BUT NOT OFTEN. NO PAIN TO LEGS UNLESS I BANG THEM AGAINST SOMETHING. NO OPEN SORES. I AM ON A WEIGHT REDUCTION PROGRAM (LIFE STYLE CHANGE) SINCE APRIL OF LAST YEAR. 365 LBS THEN, 285 NOW. THE REDNESS BEGAN ABOUT 2 YRS AGO AND REACHED ITS WORSE LEVEL XXXXXXX OF 2012. IT HAS RECEDED SOMEWHAT IN THE LAST YEAR. WHAT COULD THIS CONDITION BE, IS IT TREATABLE, CURABLE. DOES NOT HINDER NORMAL ACTIVITY
Posted Sat, 9 Mar 2013 in Skin Hair and Nails
 
 
Answered by Dr. Rahul Kumar 52 minutes later
Hello,
Thanks for the query.

Redness in legs of 2 years duration without any symptoms can be seen in following conditions.

1. Diabetic foot.
2. Stasis dermatitis (due to accumulation of blood in leg veins). This is common in over weight individuals.

Although it can also be a drug rash, as you are on medication with Doryx and Indomethacin, but it cannot be so chronic.

Here are my suggestions for you.

1. Get blood sugar level investigation done.
2. Use elastic stockings. This will help if it is stasis dermatitis.
3. If possible, please forward me a photograph of the lesions. This will help me in understanding your condition better.

You have a feature to upload the images by yourself on the right side of this query page. Please utilize it.

Don’t worry it is not a severe condition, as it has not progressed drastically in 2 years, and it can be cured.

Wish you a good health.

Thank you.

Above answer was peer-reviewed by
 
Follow-up: Have redness on leg with swollen ankle. What is causing this? Is this curable? 5 days later
I ATTACHED PHOTOS AS REQUESTED. PLEASE ADVISE
 
 
Answered by Dr. Rahul Kumar 7 hours later
Hello,
Thanks for the follow up.

Regarding the rash on your legs.
I got all the images attached by you.
I still think that an endocrine cause would be causing these symptoms. Kindly get your blood sugar and thyroid profile checked.
My previous advice still hold good.
I also advice you to use elovera lotion twice daily, and a mild topical steroid like desonide once in night for 15 days.
Surely you will get benefit with this.
Thank you
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor